I am not sure what you want me to tell you. I can't tell you much without seeing the films. Since your doctor believes that zoloft caused the seizures, what does he/she say? It is more likely that the previous traumatic event is triggering the seizures. This is very well known to happen from traumatic injuries. Seizures can start up to decades after the trauma. Autonomic seizures arising from the temporal lobe area is not rare, and has been described. The best type of seizure medication is the one that stops the seizures. Different epileptologists have their favorites. Tegratol is a good medication for partial seizures.
CCF Neuro MD
Sorry I also wanted to mention he has had a lot of blood work done since he was in hospital just 2 weeks ago and they weren't sure what he had he was treated with antibiotics because when he was put in they thoght he had meningitis but they did no spinal tap. he was in for 5 days with no real answers as to why.They did mention his blood sed rate is 83 why would this be isn't this high for someone 22
I also developed Temporal Lobe Siezures later in life and yes there are forwarnings in most people with partial complex. I call it the 5-10 minute warning. I take 10 mg of Klonopin divided two, five times a day. It is an anti-convulsant good for partial complex seizures and it's an excellant anti-anxiety drug. It should reduce both of his problems. I used to have an occasional racing heart from a mitral valve prolapse, but no more of that since I have been on the Klonopin.
I don't know how his seizures are but mine are mostly tonic-clonic meaning all the muscles in my body stiffen up and then start to shake from the cramping. The seizures last anywhere from 5-45 minutes depending on whether I am on medication or not. When I first became aware of the seizures and doctors did not know what to think because I don't pass out they thought I was exaggerating. It was a long time nearly a year before the correct treatment was found and applied. I am lucky to still be alive. I still have a breakthrough now and then especially if I work out in the how sun, but those are usually only 5-10 minutes now. I love outdoor work but now I really have to be careful or I'll seize. It is very painful and leaves me in pain for nearly two days. So the only thing I can suggest is to try the Klonopin for the seizures and Ultram for the pain if he has bad pain. Ibuprophen (Advil) is usally good enough. The thing about Klonopin is it is addictive and you can not stop it abruptly if you decide not to take it. You have to taper off it or you will seize like you never seized before. Just thinking about that and the DT's makes me cringe to think about it. It's like being under torture. So the Klonopin is a risk in that way as far as being addictive, but if he has to take it the rest of his life for seizures, what does it matter? This is just my opinion from my own experience. Take it for what's it's worth.
Thanks for your info my son has only had the one grand mal seizure 5-4 01 but now has the racing heart and the burning tingling feeling in his upper body these symptoms happened first about 1 yr ago and his pcp thought anxiety and put him on zoloft but I always wondered could these be some form of seizure since he did have prior head injury 8 yrs ago (severe).But doc didn't think so, He then increased his Zoloft and he had a terrible seizure which left him in hospital for 3 days.We see the neurologist today for the racing heart to see if he thinks this is related to seizures I sure hope they get this all figured out for him. Thanks Again, Carol
I was diagnosed with a fainting disorder (now they are not sure), I have posted several times about syncope vs. seizure. I believe and so does one of the cardios that the zoloft caused my seizure like episode. I had the burning in my arms, too,but it was after the zoloft. It felt like I was sunburnt real bad, but if someone touched me sometimes they could feel it and sometimes not. I was put back on zoloft awhile later for a couple of days and again experienced the burning after I stopped. I ,also, have inappropriate sinus tachycardia (racing heart)my neuro thinks that this somehow could have been involved. I am getting a work up now by a 3rd cardio and a 3rd neuro at a local university hospital. I won't go on seizure meds until they prove beyond a shadow of a doubt it is necessary! Good luck.
Thanks everyone for your reply We went back to neurologist yesterday and he thinks his chest pounding could also be autonomic symptoms from seizures we will start on an increased dose of tegretol today tegretol er tablets 400 mg in am 200 mg in pm I sure hope this is hthe answer he also wants him to have a echocardiogram tommorrow just to be safe. Thanks, Carol